Alert archive / Florida / Gale Watches in 2013
Gale Watch 2, NWS Melbourne, FL
NWS Melbourne, FL issued this gale watch at Nov 11, 2013, 3:31 PM EST. It took effect at Nov 13, 2013, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2013, 3:31 PM EST (20:31 UTC)
- In effect from
- Nov 13, 2013, 4:00 AM EST
- Expired
- Nov 12, 2013, 10:15 AM EST
- In force
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
375 WHUS72 KMLB 112031 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 331 PM EST MON NOV 11 2013 ...NORTHERLY GALES EXPECTED BEHIND COLD FRONT LATE TUESDAY NIGHT... AMZ550-552-555-570-572-575-122200- /O.NEW.KMLB.GL.A.0002.131113T0900Z-131114T0300Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 331 PM EST MON NOV 11 2013 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * WINDS AND SEAS...A NORTHERLY WIND SURGE BEHIND A COLD FRONT LATE TUESDAY NIGHT WILL BRING WINDS UP TO 25 TO 30 KNOTS BY DAYBREAK WEDNESDAY. FREQUENT GUSTS UP TO 40 KNOTS ARE EXPECTED THROUGH WEDNESDAY EVENING. THESE WINDS WILL BUILD SEAS UP TO TO 13 TO 15 FEET OVER THE GULF STREAM AND OPEN ATLANTIC AND 8 TO 11 FEET NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE POSSIBLE WITHIN 36 HOURS. MARINERS SHOULD PREPARE NOW FOR GALE FORCE WINDS AND CONSIDER REMAINING IN PORT. && $$
1 follow-up statement
968 WHUS72 KMLB 121515 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1015 AM EST TUE NOV 12 2013 ...NORTHERLY GALES EXPECTED BEHIND COLD FRONT LATE TONIGHT THROUGH WEDNESDAY EVENING... AMZ550-552-570-572-131530- /O.UPG.KMLB.GL.A.0002.131113T0900Z-131114T0300Z/ /O.NEW.KMLB.GL.W.0005.131113T0900Z-131114T0300Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 1015 AM EST TUE NOV 12 2013 ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY. * WINDS AND SEAS...A NORTHERLY WIND SURGE BEHIND A COLD FRONT WILL BRING WINDS UP TO 25 TO 30 KNOTS LATE TONIGHT. FREQUENT GUSTS UP TO 40 KNOTS ARE EXPECTED THROUGH WEDNESDAY EVENING. THESE WINDS WILL BUILD SEAS UP TO TO 13 TO 15 FEET OVER THE GULF STREAM AND OPEN ATLANTIC AND 8 TO 11 FEET NEARSHORE BY WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ555-575-131530- /O.UPG.KMLB.GL.A.0002.131113T0900Z-131114T0300Z/ /O.NEW.KMLB.GL.W.0005.131113T1600Z-131114T0300Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1015 AM EST TUE NOV 12 2013 ...GALE WARNING IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY. * WINDS AND SEAS...A NORTHERLY WIND SURGE BEHIND A COLD FRONT WILL BRING WINDS UP TO 25 TO 30 KNOTS BY MID WEDNESDAY MORNING. FREQUENT GUSTS TO 35 KNOTS ARE EXPECTED THROUGH WEDNESDAY EVENING. THESE WINDS WILL BUILD SEAS UP TO TO 13 TO 15 FEET OVER THE GULF STREAM AND OPEN ATLANTIC AND 8 TO 11 FEET NEARSHORE BY LATE WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale watch went out at Nov 11, 3:00 PM EST, 31 minutes earlier.
Area forecast discussion, Nov 11, 3:00 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EST MON NOV 11 2013
.DISCUSSION...
...COLD FRONTAL PASSAGE EARLY WEDNESDAY WITH A SURGE OF STRONG NORTH
TO NORTHEAST WINDS...
...GALE CONDITIONS EXPECTED ACROSS THE EAST CENTRAL FL ATLANTIC
WATERS LATE TUE NIGHT THROUGH WEDNESDAY...
...HIGH SEAS...BEACH EROSION AND ROUGH SURF IS EXPECTED FROM MID TO
LATE WEEK...
TONIGHT...WEAK LOW LVL ONSHORE FLOW AHEAD OF THE HIGH PRESSURE
PUSHING INTO THE TN VALLEY WILL SPELL ANOTHER MILD NIGHT. MOSTLY
CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL SPELL THE CHANCE
FOR SOME PATCHY LATE NIGHT FOG MOST PREVALENT ACROSS NRN INTERIOR
SECTIONS. LOWS IN THE 60S.
TUESDAY...GFS KEEPS AREA RATHER DRY IN NNE/NE LOW LVL FLOW AS
SPRAWLING SFC HIGH PRESSURE BEGINS TO MOVE INTO THE SE STATES. NAM
ADVECTS SOME ENHANCED MOISTURE INTO THE AREA FROM THE ERN GULF BUT
IS NOT AS WELL SUPPORTED BY THE GFS OR ECMWF. WILL KEEP A SLIGHT
CHANCE FOR SHOWERS TO DEVELOP ACROSS THE SRN HALF OF THE AREA WHERE
BEST MOISTURE ADVECTION MAY OCCUR LATE IN THE DAY. ONE MORE WARM DAY
WITH HIGHS NEAR 80 ACROSS CSTL VOLUSIA TO THE LOWER TO MID 80S SRN
INTERIOR SECTIONS.
WED-THU...A COLD FRONT WILL MOVE THROUGH THE REGION LATE TUES NIGHT
INTO EARLY WEDNESDAY AS A SHARP UPPER LEVEL SWINGS ACROSS THE
EASTERN SEABOARD. HELPING TO DRIVE THIS FRONT WILL BE THE SPRAWLING
STRONG POLAR SURFACE HIGH THAT DROPPED OUT OF THE CANADIAN PLAINS
EARLY THIS WEEK...AND WILL MOVE ACROSS THE CENTRAL US INTO THE
SOUTHEAST DURING THE DAY ON WEDNESDAY.
TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE HIGH WILL RESULT IN A
STRONG SURGE OF NORTH-NORTHEAST WINDS LATE TUES NIGHT...TRANSPORTING
A MUCH COOLER AND DRIER AIRMASS INTO THE REGION. BEST RAIN CHANCES
MID WEEK WILL BE OVER THE WATERS AND AT THE COAST TUES NIGHT AND WED
AS THE 30-35KT LOW LEVEL WINDS VEER TO THE NORTHEAST AND TRANSPORT
SCATTERED LOW TOPPED SHOWERS ONSHORE.
WINDY AND MOSTLY CLOUDY CONDITIONS WILL EXIST OVER MUCH OF THE AREA
WEDNESDAY WITH HIGHS ONLY REACHING THE MID-UPPER 60S OVER MOST OF
THE INTERIOR...WITH LOW 70S ALONG THE COAST SOUTH OF THE CAPE.
VOLUSIA COUNTY AND FAR NORTHERN LAKE MAY HAVE TROUBLE CLIMBING OUT
OF THE LOW 60S...ESPECIALLY IF A SOLID STRATOCUMULUS DECK REMAINS IN
PLACE ALL DAY. LOW TEMPERATURES WED NIGHT WILL RANGE FROM THE
UPPER 40S TO AROUND 50 DEGREES ACROSS LAKE COUNTY TO LOW-MID 60S
ACROSS BREVARD COUNTY AND THE TREASURE COAST WHERE ONSHORE FLOW IS
EXPECTED TO PERSIST AND KEEP TEMPS MORE MILD.
WINDS BECOMING EASTERLY ON THURSDAY WILL BEGIN TO MODIFY THE AIRMASS
WITH TEMPS INCREASING TO THE MID TO UPPER 70S IN THE AFTERNOON AND
LOWS RANGING FROM THE UPPER 50S FAR INTERIOR TO MID-UPPER 60S AT
COASTAL AREAS SOUTH OF THE CAPE. ISOLATED SHOWERS WILL CONTINUE TO
MAINLY IMPACT THE COAST AS THEY DEVELOP OVER THE WATERS AND MOVE
ONSHORE.
WITH GALE CONDITIONS OVER THE LOCAL ATLANTIC...VERY ROUGH SURF WILL
OCCUR ALONG THE COAST OVER BOTH DAYS MAKING FOR HAZARDOUS SWIMMING
CONDITIONS AT THE BEACH. MODERATE TO MAJOR EROSION WILL LIKELY
OCCUR...ESPECIALLY IN VULNERABLE LOCATIONS AND DURING HIGH TIDES.
FRI-SUN...FROM PREVIOUS DISCUSSION...MODEL DIFFERENCES IN THE LONGER
RANGE STILL MAKING FOR A CHALLENGING FORECAST LATE WEEK INTO THE
WEEKEND...ESPECIALLY WITH RAIN CHANCES. GENERAL PATTERN SHOULD
CONTINUE AN ONSHORE FLOW ACROSS THE AREA THAT WILL CONTINUE TO
MODIFY TEMPERATURES CLOSER TO NORMAL. HOWEVER THE GFS SHOWS AN
U/L DISTURBANCE SHIFTING NORTHEAST OUT OF THE GULF THAT INCREASES
RAIN CHANCES INTO FRIDAY WHILE THE ECMWF SHOWS A MORE GRADUAL
INCREASE IN MOISTURE AND RAIN CHANCES INTO THE WEEKEND. FOR NOW WILL
LEAN MORE TOWARD THE ECMWF AND KEEP RAIN CHANCES AT OR BELOW 30
PERCENT UNTIL MORE CONSISTENCY/AGREEMENT IN THE MODELS IS REACHED.
&&
.AVIATION...MAINLY VFR. EXPECT SOME MVFR BR TO DEVELOP LATE TONIGHT
FOR NRN TERMINALS BTWN 08Z-12.
&&
.MARINE...
EAST WINDS THIS EVENING WILL VEER TO THE NE OVERNIGHT AND TUESDAY.
WINDS AROUND 10 KNOTS WILL DROP OFF TO 5-10 KNOTS LATER TONIGHT INTO
EARLY TUESDAY AND THEN BEGIN TO INCREASE A BUT TUE AFTERNOON. SEAS
MAINLY 3-4 FT.
WED-FRI...STRONG COLD FRONT WILL MOVE THROUGH THE WATERS TUESDAY
NIGHT BRINGING A STRONG NORTHERLY WIND SURGE AND RAPIDLY
DETERIORATING MARINE CONDITIONS OVERNIGHT. SUSTAINED NORTH-NORTHEAST
WINDS 25 TO 30 KNOTS OVERSPREADING ALL THE WATERS BY MID MORNING
WEDNESDAY WITH FREQUENT GUSTS UP TO 40 KNOTS...ESPECIALLY OVER THE
OPEN ATLANTIC. WINDS WILL EASE TO 20-25KTS BY THURSDAY
MORNING...WITH FLOW SLOWLY BECOMING EAST 15-20KTS DURING THE DAY.
THE GRADIENT WILL EASE INTO FRIDAY...BUT REMAIN STRONG ENOUGH TO
SUPPORT EAST WINDS 15KTS.
NORTH-NORTHEAST GALES ALONG WITH A LONG FETCH ACROSS THE ATLANTIC
WILL DRIVE SEAS TO 13-15FT OVER THE GULF STREAM AND OPEN ATLANTIC BY
WEDNESDAY AFTERNOON WITH 8-11FT NEARSHORE. SEAS WILL BE SLOW TO
SUBSIDE...REACHING 7-8FT OFFSHORE AND 4-6FT NEARSHORE BY LATE
FRIDAY. A GALE WATCH IS NOW IN EFFECT FOR ALL THE WATERS FROM LATE
TUES NIGHT THROUGH WED NIGHT.
&&
.FIRE WEATHER...
MAIN FIRE WEATHER CONCERN WILL BE WITH DEVELOPING WINDY CONDITIONS
WED FROM THE NNE AND BREEZY CONDITIONS INTO THU FROM THE EAST. MIN
RHS TO REMAIN ABOVE 35 PCT...BUT STRONG SFC AND LOW LVL TRANSPORT
WINDS ARE FORECAST AND WILL BE A CONCERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 79 58 64 / 10 10 40 30
MCO 63 83 60 67 / 10 10 20 20
MLB 65 81 64 70 / 10 20 30 30
VRB 65 83 65 73 / 10 20 30 30
LEE 62 82 57 66 / 10 10 20 20
SFB 62 82 59 66 / 10 10 20 20
ORL 63 82 61 66 / 10 10 20 20
FPR 64 81 66 72 / 10 20 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...VOLKMER
LONG TERM....MOSESHazardous weather outlook, Nov 11, 2:53 AM EST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 253 AM EST MON NOV 11 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 253 AM EST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... EAST NORTHEAST SWELLS WILL IMPACT THE SURF ZONE AND PRODUCE A LOW TO MODERATE HAZARD FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. CHECK WITH THE BEACH PATROL BEFORE ENTERING THE SURF AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG SURGE OF NORTHERLY WINDS NEAR GALE FORCE ARE FORECAST TO PUSH INTO THE AREA ON WEDNESDAY...WITH BUILDING SEAS AND ROUGH SURF RETURNING THROUGH LATE WEEK. WINDS SHOULD VEER ONSHORE LATE WEDNESDAY INTO THURSDAY INCREASING THE CHANCE FOR VERY ROUGH SURF CONDITIONS ALONG WITH THE CHANCE FOR BEACH EROSION DURING HIGH TIDES DURING WEDNESDAY AND THURSDAY. HAZARDOUS SEAS ALONG WITH A MODERATE TO HIGH THREAT OF RIP CURRENTS WILL PERSIST FROM MID WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.